Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 8, 2021, 3:12 AM CDT for Garfield County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2021, 3:12 AM CDT (08:12 UTC)
- Expired
- Aug 8, 2021, 3:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 50
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:20 AM CDT | HAIL 0.88 | 6 Nne Lacey, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
486
WWUS84 KOUN 080812
SPSOUN
Special Weather Statement
National Weather Service Norman OK
312 AM CDT Sun Aug 8 2021
OKZ011-012-018-080845-
Major OK-Garfield OK-Kingfisher OK-
312 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northern Kingfisher,
southwestern Garfield and southeastern Major Counties through 345 AM
CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Drummond, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hennessey, Waukomis, Drummond, Ames, Bison, Vance Air Force Base and
Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9819 3632 9818 3634 9769 3605 9773
TIME...MOT...LOC 0811Z 274DEG 22KT 3621 9807
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
MADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:25 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 8, 12:25 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 1225 AM CDT Sun Aug 8 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 206 PM CDT Sat Aug 7 2021 Shortwave crossing the central Rockies at around mid-day will move into and across the central Plains later today and tonight. Meanwhile, a front will also approach the fa. Convection could develop near this boundary this afternoon and move into portions of western OK late afternoon/early evening although model runs today have been trending more towards near or after 0Z. Some of the storms could be strong to severe with strong wind gusts and maybe hail. The potential for severe will diminish later this evening. However, showers and storms will remain possible overnight into Sunday with low rain chances spreading east. Hot and humid conditions Sunday could lead to triple digit heat index values across portions of the area, although a mitigating factor for some areas would be any rain and how long it lasts along with cloud cover. && .LONG TERM... (Sunday night through next Friday) Issued at 223 PM CDT Sat Aug 7 2021 Remnant isolated convection is possible in north central OK Sunday night. On Monday, a mid-level trough axis will continue to shift east of the area. Weak mid-level flow will persist through next week and into next weekend. On Tuesday into Wednesday, a remnant surface boundary and accompanying convection across southern KS could make its way into northern parts of OK. The next chance at precipitation is going to be Friday into the weekend as a stronger frontal boundary moves in from the Central Plains. Showers and thunderstorms are possible along this boundary, but confidence in coverage and timing are low at this time. Heat will continue to affect the entire area this week. Southerly surface flow, gusty at times, will aid in moisture advection responsible for hot and humid conditions. Heat indices are forecasted to be above 100 F across most of the area next week. Wet bulb globe temperatures show a high risk in central and southern OK, and potentially extreme risk in southeastern parts of the area. A Heat Advisory is not out of the question, but confidence in coverage this far out is low at this time. Subsequent forecasts will continue to monitor the heat stress across the area. Good news is right around the corner! The aforementioned weekend precipitation will keep temperatures in the upper 80s to low 90s next weekend, which is below average for this time of year by around 5 F. Bunker && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Sun Aug 8 2021 Will keep MVFR restrictions in TSRA confined to western and northern Oklahoma terminals based on potential for low level jet interaction with outflow. Confidence is not high enough for use of TEMPO at KOKC/KOUN so will leave out of this forecast and amend as necessary. Breezy and VFR conditions expected during the daytime with another potential for TSRA at KPNC toward end of forecast, but chances to low for mention this far out. && .UPPER AIR... Issued at 1209 PM CDT Sat Aug 7 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 96 77 96 / 20 0 0 0 Hobart OK 75 99 76 99 / 20 0 0 0 Wichita Falls TX 77 99 77 100 / 0 0 0 0 Gage OK 73 99 76 99 / 100 0 0 10 Ponca City OK 75 97 77 97 / 40 0 0 10 Durant OK 75 98 76 99 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....13 AVIATION...30
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 PM CDT Sat Aug 7 2021 OKZ004>048-050>052-TXZ083>090-081000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered thunderstorms will be possible across northern, western, and central Oklahoma. Although a few locations could see heavy rain and gusty winds, no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few non-severe thunderstorms are possible Sunday morning over northern and central Oklahoma. Additional storms may develop Sunday afternoon over far north central Oklahoma, with a few marginally severe storms possible. Storm chances return to northern Oklahoma Tuesday night and Wednesday, with storm chances spreading south over the rest of the region Thursday and Friday. A few strong storms will be possible, but organized severe weather chances appear low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 7, 11:58 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021
OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MADSpecial weather statement, Aug 8, 12:44 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Norman OK
1244 AM CDT Sun Aug 8 2021
OKZ011-015-017-080615-
Major OK-Dewey OK-Blaine OK-
1244 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Blaine,
northeastern Dewey and southwestern Major Counties through 115 AM
CDT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Seiling, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Taloga, Seiling, Canton, Longdale, Chester, Canton Lake,
Orion, Hucmac and Southard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9846 3594 9848 3603 9900 3616 9898
3616 9896 3622 9896
TIME...MOT...LOC 0544Z 272DEG 25KT 3610 9886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 12:47 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Norman OK
1247 AM CDT Sun Aug 8 2021
OKZ006-007-012-080615-
Garfield OK-Alfalfa OK-Grant OK-
1247 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of Alfalfa,
southwestern Grant and northwestern Garfield Counties through 115 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Carrier, Lambert,
Ingersoll and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9804 3646 9799 3646 9844 3676 9854
3681 9854
TIME...MOT...LOC 0547Z 267DEG 25KT 3669 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 1:01 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021
OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MADSpecial weather statement, Aug 8, 2:52 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Norman OK
252 AM CDT Sun Aug 8 2021
OKZ011-012-017-018-080815-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
252 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern
Kingfisher, northeastern Blaine, southwestern Garfield and
southeastern Major Counties through 315 AM CDT...
At 251 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ames, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Hennessey, Waukomis, Drummond, Ames, Vance Air Force Base,
Bison, Isabella and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3615 9837 3633 9836 3635 9778 3606 9781
TIME...MOT...LOC 0751Z 275DEG 30KT 3624 9821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 3:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
312 AM CDT Sun Aug 8 2021
OKZ011-012-018-080845-
Major OK-Garfield OK-Kingfisher OK-
312 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northern Kingfisher,
southwestern Garfield and southeastern Major Counties through 345 AM
CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Drummond, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hennessey, Waukomis, Drummond, Ames, Bison, Vance Air Force Base and
Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9819 3632 9818 3634 9769 3605 9773
TIME...MOT...LOC 0811Z 274DEG 22KT 3621 9807
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:42 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Aug 7, 10:05 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 7, 10:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Aug 7, 11:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Aug 7, 11:58 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 8, 12:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 12:47 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Aug 8, 1:01 AM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 8, 2:52 AM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 8, 4:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 8, 5:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 6:32 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 8, 7:34 AM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 8, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 28 min |
| Aug 8, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 48 min |
| Aug 8, 1:37 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.